Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2005, 4:31 PM CDT for Saint Francois County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 4:31 PM CDT (21:31 UTC)
- Expired
- May 11, 2005, 4:52 PM CDT
- In force
- 21 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Francois County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 112131
SVRLSX
MOC187-112215-
/O.NEW.KLSX.SV.W.0079.050511T2131Z-050511T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT WED MAY 11 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 515 PM CDT
* AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR IRON MOUNTAIN...OR ABOUT NEAR BISMARCK...AND
MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEADWOOD
PARK HILLS
DESLOGE
FARMINGTON
KNOB LICK
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3768 9065 3783 9064 3791 9052 3789 9049
3788 9047 3774 9028 3765 9033 3765 9053
3765 9065
$$
SDD/RP1 follow-up statement
000
WWUS53 KLSX 112152
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CDT WED MAY 11 2005
MOC187-112202-
/O.CAN.KLSX.SV.W.0079.000000T0000Z-050511T2215Z/
ST. FRANCOIS MO-
452 PM CDT WED MAY 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. FRANCOIS COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3768 9065 3783 9064 3791 9052 3789 9049
3788 9047 3774 9028 3765 9033 3765 9053
3765 9065
$$
RP/SDDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:10 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 11, 3:10 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT WED MAY 11 2005 .DISCUSSION... IMPRESSIVE BOUNDARY HAS SET UP ACRS MIDWEST INCLUDING NRN MO EAST INTO CNTRL IL. TSTMS HAVE BROKEN OUT ALG OLD OUTFLOW BNDRY FROM LAST NIGHTS MCS AND NMRS STORMS HAVE HAIL IN THEM ALREADY. LOOKS LIKE AN ACTIVE NGT FOR SVR WX. HAD THOUGHTS OF A FLOOD WATCH FOR NRN COUNTIES BUT SOME OF THE MODELS HAVE THE FRONT RETREATING NORTH WITH PCPN ACTIVITY NORTH OF OUR AREA SO WILL WAIT SO SEE WHAT EVOLVES. DEEP CLOSD LOW OVR CNTRL ROCKIES FCST TO EJECT NEWD WITH A FEW SHORT WAVES LIFTING NEWD IN FRONT OF IT. SOME STORMS WILL BE SVR THIS EVE BUT 70 PLUS DWPTS HAVE BEEN POOLING ALONG THE FRONT AND PRECIPITABLE WATER VALUES ARE 1.25 TO 1.50 SO PCPN PRODUCTION WILL BE VERY EFFICIENT. TOO BUSY WITH SVR WX TO DISCUSS ADDITIONAL PERIODS ATTM. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
Hazardous weather outlook, May 11, 3:15 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT WED MAY 11 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 315 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND FRIDAY. THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT. CARNEY
In the hours before
Local storm report, May 11, 3:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL NW COLUMBIA 38.95N 92.33W
05/11/2005 0.88 INCH BOONE MO COUNTY OFFICIAL
&&
CVKINGLocal storm report, May 11, 3:57 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 10 NW FULTON 38.96N 92.08W
05/11/2005 1.00 INCH CALLAWAY MO COUNTY OFFICIAL
QUARTER SIZE HAIL 1 MILE SOUTH OF MILLERSBURG
&&
CVKINGLocal storm report, May 11, 3:59 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL COLUMBIA 38.95N 92.33W
05/11/2005 0.88 INCH BOONE MO COUNTY OFFICIAL
0359 PM HAIL COLUMBIA 38.95N 92.33W
05/11/2005 0.75 INCH BOONE MO COUNTY OFFICIAL
&&
CVKINGLocal storm report, May 11, 4:03 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL RICHWOODS 38.17N 90.83W
05/11/2005 0.75 INCH WASHINGTON MO AMATEUR RADIO
SMALL LIMBS DOWNED BY STRONG WINDS ALSO
&&
CVKINGLocal storm report, May 11, 4:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL FULTON 38.85N 91.95W
05/11/2005 1.75 INCH CALLAWAY MO COUNTY OFFICIAL
&&
CVKINGLocal storm report, May 11, 4:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL HILLSBORO 38.23N 90.57W
05/11/2005 0.75 INCH JEFFERSON MO AMATEUR RADIO
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:54 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 51 min |
| May 11, 2:16 PM CDT | Tornado Warning | LSX | Boone | 44 min |
| May 11, 2:20 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 40 min |
| May 11, 2:55 PM CDT | Tornado Warning | LSX | Audrain, Boone, Callaway | 50 min |
| May 11, 3:00 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 45 min |
| May 11, 3:02 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 43 min |
| May 11, 3:12 PM CDT | Tornado Warning | LSX | Callaway | 48 min |
| May 11, 3:16 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 44 min |
| May 11, 3:21 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 39 min |
| May 11, 3:45 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Saint Francois, Washington | 45 min |
| May 11, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 53 min |
| May 11, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 48 min |
| May 11, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 50 min |
| May 11, 4:17 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 43 min |
| May 11, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 26 min |
| May 11, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 27 min |
| May 11, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 16 min |
| May 11, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 31 min |
| May 11, 5:37 PM CDT | Flash Flood Warning | LSX | Boone | 5 hr |
| May 11, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 38 min |
| May 11, 5:43 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
| May 11, 5:48 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 42 min |
| May 11, 5:56 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 49 min |
| May 11, 6:10 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 51 min |
| May 11, 6:19 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.